Thunderstorm Wind, Blaine
- When
- August 25, 5:31 PM MST
- Where
- Blaine County, 11 mi S of Chinook
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.417, -109.233
A severe thunderstorm produced a wind gust to 65 mph at Chinook 11S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 65 mph at Chinook 11S.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 25, 4:25 PM MST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 525 PM MDT THU AUG 25 2005 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT THROUGH SATURDAY...A CLOSED UPPER LEVEL LOW CONTINUES TO SPIN OVER SASKATCHEWAN THIS AFTERNOON. HIGH LEVEL MOISTURE FROM THIS FEATURE WILL CONTINUE TO STREAM OVER MY NORTHEAST ZONES THIS EVENING BUT WILL DISSIPATE BY MIDNIGHT AS THE LOW GRADUALLY MOVES EAST. AT THE SAME TIME...GUSTY NORTHWEST WINDS WILL DIMINISH ACROSS NORTH CENTRAL MONTANA AS SURFACE LOW ASSOCIATED WITH THE UPPER LEVEL FEATURE PULLS AWAY. HIGH PRESSURE WILL SETTLE OVER WESTERN MONTANA AND BELIEVE OVERNIGHT LOWS IN MY SOUTHWEST ZONES WILL ONCE AGAIN FLIRT WITH RECORDS. AN UPPER LEVEL RIDGE WILL BUILD OVER THE NORTHERN ROCKIES ON FRIDAY THEN WILL SHIFT TO CENTRAL MONTANA AND FLATTEN FRIDAY NIGHT THROUGH SATURDAY. PATTERN WILL BRING MOSTLY CLEAR SKIES AND WARM TEMPERATURES ALONG WITH WEST WINDS THAT ARE GENERALLY LIGHT AT NIGHT AND BREEZY IN THE AFTERNOON. MPJ SATURDAY NIGHT THROUGH TUESDAY NIGHT...MEDIUM RANGE MODELS CONTINUE UPPER LEVEL RIDGE OVER AREA SATURDAY NIGHT AND SUNDAY THEN SHIFTING IT TO THE EAST ON SUNDAY NIGHT. SOUTHWEST FLOW ALOFT AND POSSIBILITY OF CONVECTION SUNDAY AFTERNOON AND EVENING. SURFACE COLD FRONT TO MOVE THROUGH MONDAY WITH UPPER LEVEL TROF MOVING THROUGH MONDAY NIGHT AND TUESDAY. MODELS NOW HINTING AT A BREAK IN THE WEATHER TUESDAY AND TUESDAY NIGHT BEFORE NEXT SYSTEM MOVES IN. DUE TO INCONSISTENCIES WITH MODELS THAT FAR OUT HAVE NOT CHANGED POPS. TEMPERATURES WARM ON SUNDAY AND COOLING OFF ON MONDAY AND TUESDAY. CAMP WEDNESDAY THROUGH FRIDAY...UPPER LEVEL PATTERN CONTINUES TO BRING IN MOISTURE BY THURSDAY NIGHT ACCORDING TO MODELS. NORTHWEST MOUNTAINS LOOK TO BE THE BEST FOR MOISTURE. DO HAVE CHANCE POPS ALONG THE MOUNTAINS AND SLIGHT CHANCE FOR THE PLAINS. MORE MODEL RUNS WILL NARROW TIMING OF TROUGH WITH EMBEDDED SHORT WAVES MOVING IN FROM THE PACIFIC NORTHWEST. SAUCIER && .AVIATION... UPDATED 2325Z. UPPER LOW CONTINUES TO MOVE ACROSS CENTRAL SASKATCHEWAN. ASSOCIATED CIRCULATION FROM THIS FEATURE PROVIDING A FEW MID LEVEL CLOUDS OVER THE NORTHEAST PORTION OF THE COUNTY WARNING AREA. THESE CLOUDS WILL DISSIPATE BY 02Z. HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA THROUGH FRIDAY. VFR CONDITIONS PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... GTF 46 85 52 87 / 0 0 0 0 CTB 44 83 49 83 / 0 0 0 0 HLN 45 85 53 86 / 0 0 0 0 BZN 37 83 43 86 / 0 0 0 0 WEY 27 76 33 78 / 0 0 0 0 DLN 39 81 46 83 / 0 0 0 0 HVR 46 85 49 88 / 0 0 0 0 LWT 44 79 49 83 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MPJ LONG TERM...CAMP/SAUCIER AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 525 AM MDT THU AUG 25 2005 MTZ008>015-044>055-261105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 525 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 192 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470678.